MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BN7TCDF8L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30297227m number, and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a male patient in his 60s, weighing (b)(6) lbs.With history of previous pulmonary vein isolation (pvi) ablation procedure, underwent an atrial fibrillation (afib) ablation procedure with an ez steer¿ nav ds bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the ablation phase of the procedure, while maneuvering the ez steer¿ nav ds bi-directional electrophysiology catheter in the left atrium (la), the ez steer¿ nav ds bi-directional electrophysiology catheter suddenly came back into the right atrium (ra) and a drop-in the patient¿s blood pressure was noticed by anesthesiologist.Cardiac tamponade was confirmed via an acunav ultrasound catheter.The location of the effusion is unknown.Pericardiocentesis was performed to remove 350ml of fluid from the pericardial space, and the drainage was left in place.The patient recovered fully in procedure room after pericardial drainage and was admitted for overnight observation in the intensive care unit (icu).It is unknown if extended hospitalization was required.Patient's outcome is fully recovered.Physician is unsure of reason for effusion.Transseptal puncture was performed with an abbott brk transeptal needle.There was no evidence of steam pop during the ablation.No bwi product malfunctions nor error messages were reported.The parameters for stability used with the visitag module were of 2mm for 5 seconds.No other visitag filter used.No other color options used.Max wattage used was 60watts.The total ablation lesions were about 15-20 lesions.

Brand Name
EZ STEER NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10256038
Report Number2029046-2020-00840
Device Sequence Number11413974
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberBN7TCDF8L
Device Catalogue NumberBN7TCDF8L
Device Lot Number30297227M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight81